Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

May 26, 2012Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2012, 12:27 AM CDT for Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2012, 12:27 AM CDT (05:27 UTC)
Expired
May 26, 2012, 1:30 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 21 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:50 AM CDTHAIL 0.25Long Grove, IAPEA SIZE AND SLIGHTLY LARGER SIZE HAIL IN LONG GROVE AND PARK VIEW AREA.
May 26, 12:50 AM CDTHAIL 11 N Park View, IAPEA TO QUARTER SIZE HAIL OBSERVED AT RESIDENCE LOCATED AT FAR NORTH EDGE OF PARK VIEW. DELAYED REPORT.
May 26, 12:52 AM CDTHAIL 0.75Scott County Park, IADIME SIZE HAIL
May 26, 1:00 AM CDTHAIL 1Scott County Park, IARELAYED BY MEDIA. TIME ESTIMATED.
May 26, 1:06 AM CDTHAIL 0.88Cordova, ILRELAYED BY MEDIA. TIME ESTIMATED.
May 26, 1:10 AM CDTHAIL 11 Wnw Cordova, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS53 KDVN 260527
SVRDVN
IAC045-163-ILC161-195-260630-
/O.NEW.KDVN.SV.W.0041.120526T0527Z-120526T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  SOUTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 130 AM CDT.

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR DONAHUE...OR 12 MILES NORTHEAST OF DURANT...AND MOVING EAST AT
  35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
  MOUND...ELDRIDGE...LONG GROVE...DEWITT...MCCAUSLAND...PRINCETON...
  LOW MOOR...PORT BYRON...CORDOVA...CAMANCHE...CLINTON...ALBANY...
  EAST CLINTON AND GARDEN PLAIN.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 284.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4185 9012 4160 9011 4162 9083 4183 9085
TIME...MOT...LOC 0527Z 271DEG 29KT 4172 9072
WIND...HAIL 60MPH 1.00IN

$$
5 follow-up statements
147 
WWUS53 KDVN 260536
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT SAT MAY 26 2012

IAC045-163-ILC161-195-260630-
/O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-
1236 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTHERN
CLINTON AND NORTHERN SCOTT COUNTIES...

AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR DONAHUE...OR 11 MILES NORTH OF DAVENPORT...MOVING
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELDRIDGE...DAVENPORT MUNICIPAL AIRPORT...LONG GROVE...DEWITT...PARK
VIEW...SCOTT COUNTY PARK...MALONE...MCCAUSLAND...PRINCETON...LOW
MOOR...FOLLETTS...PRINCETON WILDLIFE AREA...CLINTON MUNICIPAL
AIRPORT...PORT BYRON...ROCK CREEK PARK...CORDOVA...CAMANCHE...
CLINTON...ALBANY...HILLSDALE...EAST CLINTON...GARDEN PLAIN AND NEWTON
CORNERS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 283.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4185 9012 4160 9011 4162 9083 4183 9085
TIME...MOT...LOC 0537Z 271DEG 29KT 4172 9061
WIND...HAIL 60MPH 1.00IN

$$
543 
WWUS53 KDVN 260550
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 AM CDT SAT MAY 26 2012

IAC045-163-ILC161-195-260630-
/O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-
1250 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTH CENTRAL
CLINTON AND NORTHEASTERN SCOTT COUNTIES...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR SCOTT COUNTY PARK...OR 11 MILES NORTH OF
BETTENDORF...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCAUSLAND...PRINCETON...FOLLETTS...PRINCETON WILDLIFE AREA...
CORDOVA...ROCK CREEK PARK AND HILLSDALE.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4177 9013 4160 9011 4163 9070 4177 9066
TIME...MOT...LOC 0550Z 271DEG 29KT 4172 9047
WIND...HAIL 60MPH 1.00IN

$$

MCCLURE
639 
WWUS53 KDVN 260603
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
103 AM CDT SAT MAY 26 2012

IAC045-163-ILC161-195-260630-
/O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-
103 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTH CENTRAL
CLINTON AND NORTHEASTERN SCOTT COUNTIES...

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR PRINCETON WILDLIFE AREA...OR 11 MILES SOUTHWEST OF
CLINTON...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDOVA
AND HILLSDALE.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4163 9050 4177 9050 4177 9013 4160 9011
TIME...MOT...LOC 0603Z 274DEG 29KT 4170 9033
WIND...HAIL 60MPH 1.00IN

$$
397 
WWUS53 KDVN 260619
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 AM CDT SAT MAY 26 2012

IAC045-260628-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
CLINTON IA-
119 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLINTON COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THEREFORE 
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4163 9040 4173 9040 4173 9039 4174 9039
      4173 9035 4174 9033 4173 9032 4175 9030
      4175 9013 4160 9011
TIME...MOT...LOC 0618Z 274DEG 29KT 4169 9017

$$

IAC163-ILC161-195-260630-
/O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-ROCK ISLAND IL-WHITESIDE IL-
119 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND AND EAST
CENTRAL SCOTT COUNTIES...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR CORDOVA...OR 10 MILES SOUTH OF CLINTON...MOVING 
EAST AT 35 MPH. AT 110 AM CDT...QUARTER SIZE HAIL WAS REPORTED 
BY A TRAINED SPOTTER 1 MILE NORTHWEST OF CORDOVA IN SCOTT COUNTY.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4163 9040 4173 9040 4173 9039 4174 9039
      4173 9035 4174 9033 4173 9032 4175 9030
      4175 9013 4160 9011
TIME...MOT...LOC 0618Z 274DEG 29KT 4169 9017
WIND...HAIL 60MPH 1.00IN

$$

MCCLURE
764 
WWUS53 KDVN 260624
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 AM CDT SAT MAY 26 2012

IAC163-ILC161-195-260633-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-ROCK ISLAND IL-WHITESIDE IL-
124 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN 
WHITESIDE...NORTHEASTERN ROCK ISLAND AND SCOTT COUNTIES WILL EXPIRE 
AT 130 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4163 9040 4173 9040 4173 9039 4174 9039
      4173 9035 4174 9033 4173 9032 4175 9030
      4175 9013 4160 9011
TIME...MOT...LOC 0623Z 274DEG 29KT 4168 9012

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:51 PM CDT, 36 minutes earlier.

Area forecast discussion, May 25, 11:51 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 PM CDT FRI MAY 25 2012

.AVIATION...
THUNDERSTORMS WILL CONTINUE TO BECOME WIDESPREAD OVERNIGHT AND
LINGER SATURDAY MORNING MAINLY NORTH OF INTERSTATE 80... AS WARM
FRONT OVER CENTRAL MO LIFTS NORTH. THESE WILL LIKELY IMPACT
DBQ AND CID TERMINALS... WITH MLI ON SOUTHERN EDGE. TEMPO GROUPS
AND VCNTY WORDING FOR THUNDERSTORMS AND ASSOCIATED MVFR
CONDITIONS/ POSSIBLE ISOLATED IFR/ HAVE BEEN MAINTAINED AT DBQ
AND CID TERMINALS. WILL HAVE TO WATCH FOR OUTFLOW BOUNDARY
DEVELOPING TONIGHT THAT COULD BRING ACTIVITY INTO MLI AND BRL
INTO SAT MORNING. THIS WOULD ALSO DELAY ARRIVAL OF WARM FRONT
THUS KEEPING WINDS E/NE LONGER DURATION SATURDAY... AND KEEP
PCPN CHCS. EVENTUALLY WARM FRONT TO PASS BY SATURDAY NIGHT WITH
VFR CONDITIONS AND S/SE WINDS.

&&

.PREV DISCUSSION... /ISSUED 920 PM CDT FRI MAY 25 2012/

UPDATE...
FEW CELLS CONTINUE OVER NW SECTIONS OF CWA WITH WEAK ELEVATED
WARM ADVECTION AND ASSIST OF MINOR IMPULSE SHIFTING INTO
WESTERN WI ATTIM. MAIN ATTENTION THOUGH FOCUSED BACK WEST
OVER WESTERN IA INTO EASTERN NE FOR DEVELOPMENT LATE THIS
EVENING... AS SHORTWAVE AIDING SFC BASED CONVECTION OVER KS
CURRENTLY LIFTING OUT OF EASTERN CO AND MOVING NE. STRENGTHENING
LOW LEVEL JET AND STRONG WARM... MOIST ADVECTION COUPLED WITH
SHORTWAVE LIKELY TO DEVELOP CONVECTION EASTERN NE... WESTERN
IA WITH POTENTIAL TO GROW UPSCALE INTO MCS WHILE MOVING EAST
NORTH OF SFC-850 MB FRONT AND ACROSS CWA LATER TNGT EXITING
EARLY SAT AM. MAIN THREAT WILL BE HEAVY RAIN AND LARGE HAIL
BUT STRONG GUSTY WINDS NOT OUT QUESTION WITH ANY ELEVATED MESOS
THAT CAN PENETRATE WIND THROUGH STABILIZING BL. WILL BE ADJUSTING
POPS UPWARD MANY AREAS NORTH OF HWY 34 AND ESPECIALLY ALONG/N
OF I-80. SAT WILL BRING CHALLENGES WITH HIGH TEMPS THAT COULD BE
TOO WARM IF MCS DEVELOPS AND LAYS OUT OUTFLOW BOUNDARY. PCPN
CHCS MAY ALSO NEED TO BE RAISED AS SOME INDCIATIONS OF MORE
ORGANIZED CONVECTION OVER SD SAT AM WITH WARM ADVECTION WING THAT
COULD INTERACT WITH OUTFLOW FOR REDEVELOPMENT OR CONTINUED
PERCULATION OF CELLS NORTH 1/2 OR SO DURING DAY.

PREV DISCUSSION... /ISSUED 330 PM CDT FRI MAY 25 2012/

SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY FRONT UNDULATING
FROM SOUTHWESTERN KS...ACRS CENTRAL MO AND THEN JOGGING UP INTO
NORTHEASTERN IND. SECONDARY TROF EXTENDING OFF SOUTHWESTERN KS SFC
WAVE UP THROUGH THE NE/IA/MO TR-STATE REGION. SFC PRESSURE FALLS
WERE STARTING TO MAXIMIZE SOUTH OF THE KANSAS CITY AREA...AS WELL AS
FAR SOUTHEAST NEB AND ALONG THE WESTERN IA/MO BORDER REGION.
ALOFT...12Z UPPER AIR ANALYSIS AS WELL AS HIGHER LEVEL MOISTURE
TRENDS ON W/V IMAGERY SUGGESTED UPPER RIDGING STARTING TO AMPLIFY
ACRS THE SOUTHEASTERN PLAINS AND TOWARD THE MID MS RVR VALLEY REGION
WHILE VORT ENERGY STARTED TO EJECT OUT IN SOUTHWESTERLIES ACRS THE
WEST CENTRAL PLAINS. CLOSER TO HOME...PATCHY AREAS OF HIGH BASED
LIGHT SHOWERS/SPRINKLES AND EVEN SOME ISOLATED THUNDER CONTINUED
ALONG AND NORTH OF I80 IN SECONDARY ASCENT REGION ALONG H85-H7 MB
THERMAL GRADIENTS.

SHORT TERM...TONIGHT AND SATURDAY...
TONIGHT...INCREASING ELEVATED THTA-E FEED WILL CONTINUE TO ALLOW
AREAS OF HIGHER BASED SHOWERS AND SOME THUNDERSTORMS TO
DEVELOP/BLOSSOM ACRS WESTERN AND CENTRAL IA AND THEN PUSH EASTWARD
ACRS THE LOCAL AREA THROUGH MID EVENING. BUT ACCEPTED MODEL/12Z
UKMET AND THE 12Z RUN NAM/ MCS-FORCING TOOLS FOCUS A MORE ROBUST
35-45+ KT LLVL JET FEED AND CONVERGENT RIBBON FROM ALONG THE EASTERN
NEB/KS BORDER REGION AND INTO NORTHWESTERN MO THIS EVENING. EXTENT
OF PLUME OF THTA-E AIRMASS THAT THIS FLOW WOULD CONVEYOR WOULD FUEL
MORE ORGANIZED AND STRONGER STORMS IN THESE REGIONS THIS EVENING.
SOME INITIAL SIGNS OF THE BEGINNING OF THIS PROCESS NOW WITH
INCREASED ACTIVITY IN NW MO INTO FAR SOUTH CENTRAL IA ATTM. MASS
FORCING FIELDS INCLUDING NICE UPPER DIVERGENT EVACUATION PLUME ON
SOUTHERN FRINGE OF PASSING N PLAINS/UPPER MS RVR VALLEY 100+ KT
UPPER JET STREAK...FOLLOW ATOP OF EASTWARD MIGRATING LLJ FOCUS AS
THE NIGHT PROGRESSES...ALLOWING AN EVENTUAL MCS THAT DEVELOPS FROM
THE WESTERN IA/NW MO EVENING ACTIVITY TO PROPAGATE MAINLY IN
ELEVATED FORM ACRS PORTIONS OF THE DVN CWA. SOME CHALLENGES IN WHERE
BRUNT OF THE MCS MAY MOVE ACRS EASTERN IA AND INTO NW IL LATER
TONIGHT...BUT FEEL THE NORTHWARD ADJUSTMENT BY MOST 12Z RUN MODELS
INCLUDING THE NORMALLY FAVORED ECMWF...ARE TOO FAR NORTH AND JUST
CLIP THE NORTHWEST THIRD OR LESS. ACTUALLY THE 12Z RUN NAM12 WHICH
TARGETS MORE THE CENTRAL AND NORTH HALF OF THE DVN CWA MAYBE MORE IN
LINE LOOKING AT DEVELOPMENT ON NOSE OF PRIME CONVERGENT LLJ AXIS AND
THEN EASTWARD PUSH. WILL HIT THE HIGHEST POPS ALONG AND NORTH OF
I80...WITH MORE SCTRD ACTIVITY SOUTH OF I80 OR EVEN MORE IN THE WAY
OF ISOLATED COVERAGE IN THE FAR SOUTH. BUT THESE FURTHER SOUTH AREAS
RIGHT IN VCNTY OF RETREATING WARM FRONT MAY HAVE THE BEST POTENTIAL
OF A STORM TRYING TO BECOME SFC ROOTED AND POSSIBLY SVR WITH LARGE
HAIL AND DAMAGING WINDS...JUST EAST AND SOUTHEAST OF SPC/S SLIGHT
RISK AREA. WILL HAVE TO WATCH THE ONGOING DEVELOPMENT ACRS THE
WESTERN IA/MO BORDER AS IT MOVES EAST THIS EVENING. PROJECTED PW/S OF
1.5 TO 1.8 INCHES AND THTA-E FEED INTO ANY STORM CLUSTERS OR THE MAIN
MCS LATER TONIGHT SUGGESTS THE POTENTIAL OF SOME SWATHS OF A HALF
INCH...UP TO 1.5 INCHES OF RAINFALL BY SAT MORNING. STILL APPEARS TO
BE SOME SIGNS OF TRAINING POTENTIAL LOOKING AT PROGGED PROPAGATION
VECTORS AND LINGERING SOUTHERLY LLJ FEED OFF TO THE WEST ACRS
CENTRAL IA INTO THE LATE NIGHT. THIS WOULD SUGGEST 2 INCHES OR
HIGHER AMOUNTS OF RAIN VERY POSSIBLE BY SAT MORNING IN LOCALIZED
SWATHS IF INDEED THIS PHENOMENA COULD OCCUR IN THE LOCAL AREA.

SATURDAY...A CHALLENGING FCST FOR BOTH TEMPS AND ADDITIONAL PRECIP
CHANCES AS AN OUTFLOW BOUNDARY AND POSSIBLY THE MAIN WARM FRONT
ITSELF WILL LINGER OUT OF TONIGHT AND ACRS THE AREA TOMORROW. IF
OVERNIGHT CONVECTIVE DEBRIS AND OUTFLOW LINGERS ACRS THE NORTHERN
HALF OR THIRD OF THE DVN CWA...THIS COULD REALLY HAMPER THE WARM UP
POTENTIAL IN THESE AREAS AND PRODUCE A LARGE THERMAL
CONTRAST/DIFFERENTIAL HEATING SET-UP FROM NORTH-TO-SOUTH. AREAS THAT
DO MANAGE TO MAKE IT INTO THE WARM SECTOR MAY HIT THE LOWER 90S BY
LATE AFTERNOON. THE WARM UP POTENTIAL IS INTO THE UPPER 80S AND
LOWER 90S ALMOST CWA-WIDE AND WILL ADVERTISE THESE VALUES ALONG AND
SOUTH OF I80...BUT WILL GO BELOW GUIDANCE HIGHS NORTH OF I80 FOR THE
POSSIBILITY OF LINGERING CLOUD DEBRIS AND PREVIOUS STORM COMPLEX
OUTFLOW RETARDING THE WARM UP SOME. WILL KEEP AT LEAST LOW CHC POPS
NORTH OF I80 FOR SAT AFTERNOON FOR THE POSSIBILITY OF A FEW STORMS
FIRING ON THE REMNANT BOUNDARIES NORTH OF BUILDING CAP TO THE SOUTH.
ALTHOUGH THE SLIGHT RISK IN DAY TWO IS MAINLY NORTH OF THE AREA...IF
STORMS DO FIRE LOCALLY A GOOD CHANCE THAT THEY MAY GO SEVERE.
AGAIN...RIGHT NOW THE AREAS THAT LOOK BEST FOR THIS POTENTIAL ARE
NORTH OF I80 SAT AFTERNOON. AREAS TO THE SOUTH TO BE OVERCOME BY
BUILDING WARM WEDGE ALOFT.  12

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ABOVE NORMAL TEMPERATURES...TURNING MUCH COOLER AND UNSETTLED BY LATE
NEXT WEEK.

OVERVIEW...INITIALIZATION AND VERIFICATION AVERAGE WITH AGAIN
PROBLEMS WITH BL MOISTURE...LEADING TO CONVECTION ISSUES AND OUTFLOW
MIS-ALLOCATION OF ENERGY THAT MAY IMPACT TEMPERATURES AND POPS
SATURDAY NIGHT INTO SUNDAY.  VERIFICATION AND RUN TO RUN CONTINUITY
SUGGEST USING 60/40 BLEND OF FORCING FROM HI-RES ECMWF AND GFS
THROUGH MONDAY.  TUESDAY THROUGH FRIDAY SUPPORTS A 80/20 MIX OF GFS
AND HI-RES ECMWF.  THIS SUGGESTS POTENTIAL FOR A VERY COOL AND WET
PERIOD WEDNESDAY NIGHT INTO FRIDAY.

SATURDAY NIGHT...KEPT LOW POPS IN NORTH AS MCS GENERATION TOOL
SUGGESTS AN OUTFLOW BOUNDARY TO BE NEAR OR IN NORTHERN PORTIONS OF
THE AREA THAT MAY INTERACT WITH LOW LEVEL JET.  THIS IS A SITUATION
THAT COULD RESULT IN MUCH HIGHER POPS FOR LATER SHIFTS IF CONVECTION
TONIGHT IS AS STRONG AS SUGGESTED INTO SATURDAY AM WITH STRONG
OUTFLOW BOUNDARY. MINS AROUND 70F SUGGESTED BUT ANY OUTFLOW BOUNDARY
WOULD RESULT IN LOWS 3-7+ DEGREES COOLER IN THE COOL POOL.

SUNDAY...HOT AND DRY WITH STRENGTH OF SW WINDS KEY TO HOW WARM WE
GET.  LOCAL MIXING TECHNIQUES SUGGEST 15 TO 25+ MPH BY PM WITH HIGHER
GUSTS AROUND 30 MPH.  HAVE PLANNED FOR THIS WHICH WOULD LEAD TO HIGHS
OF 91-95F.  KEPT DEWPOINTS NEAR 65F BUT WITH MIXING THIS MAY BE
SEVERAL DEGREES TOO HIGH IN PM HOURS. THUS...THE HEAT INDICES OF THE
MIDDLE TO UPPER 90S ARE PROBABLY WORST CASE PER ANALYSIS ATTM FOR
LATER SHIFTS TO CONSIDER.  SUNDAY NIGHT...A BALMY AND MUGGY NIGHT
WITH SOUTH WINDS OF 5-10 MPH WITH MINS AROUND 70F SUGGESTED.  SOME
SHOWERS OR STORMS MAY APPROACH NW SECTIONS TOWARD SUNRISE AHEAD OF
NEXT COLD FRONT.

MONDAY...ALL SOLUTIONS SUPPORT A SHEARING BOUNDARY THAT WOULD AGAIN
LIMIT COVERAGE AND POSSIBLY INTENSITY OF CONVECTION. POPS OF 40 TO
50 ARE REASONABLE WITH ONLY THE PROPER FORCING ANY RISK OF SEVERE
WEATHER.  FAST MOVING PACE OF FRONT SUGGEST LIGHT TO LOCALLY
MODERATE AMOUNTS OF PRECIPITATION. HIGHS AROUND 90F AHEAD OF FRONT
SUGGESTED WITH FAR NW SECTION THE MIDDLE 80S AS FRONT ARRIVES MID
DAY. MONDAY NIGHT...CLEARING WITH LOWER HUMIDITY AND DEWPOINTS WITH
LOCAL THERMAL FIELDS SUGGESTING CURRENT LOWS OF THE UPPER 50S TO
LOWER 60S MAY NEED TRIMMING BY UP TO 3 DEGREES.

TUESDAY AND WEDNESDAY...COOLER AND DRIER AIR WITH MOSTLY 70S TUESDAY
AND MOSTLY 60S TO LOWER 70S ON WEDNESDAY WITH INCREASING CLOUDS BY
WEDNESDAY PM AND NIGHT.  LOWS IN THE 50S WITH DEWPOINTS FALLING INTO
THE 40S FOR QUITE COMFORTABLE HUMIDITY.

THURSDAY AND FRIDAY...A POTENTIALLY REMARKABLY COOL PERIOD WITH A
STRONG NW FLOW UPPER LOW TO IMPACT AREA.  CONSISTENCY OF RUN TO RUN
GFS AND THE GFS ENSEMBLES SUGGEST A MODERATE TO LOCALLY HEAVY
RAINFALL PERIOD OVER MUCH OF THE AREA WITH REGION ON THE COOL
DEFORMATION ZONE OF A SEASONABLY DEEP SURFACE DEVELOPING IN MISSOURI.
 LOCAL TOOLS SUGGEST HIGHS IN THE 60S FOR CERTAIN WITH 50S VERY
POSSIBLE IN AREA THAT RECEIVED SUSTAINED RAINFALL.  LOWS IN THE
MID/UPPER ARE SUGGESTED. THE NEXT 24 HOURS SHOULD CLARIFY IF THIS IS
JUST A MODERATE COOL AND WET EVENT OR POSSIBLY A VERY VERY STRONG AND
COOL WET PERIOD FOR THE AREA.   USING HEAVY RAIN TECHNIQUES AND TOOLS
FROM GFS SUPPORT WIDESPREAD 1-2+ INCH AMOUNTS WHICH WOULD BE NEEDED
ON OUR DRY SOILS OVER A DAY OR TWO...IDEAL FOR CROPS.   NICHOLS

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, May 25, 10:50 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT FRI MAY 25 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1050 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM
SIGOURNEY TO MANCHESTER. THE MAIN SEVERE WEATHER THREAT WILL BE
LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD
OVERNIGHT NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE... ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR WHERE THE
POTENTIAL EXISTS FOR REPETITIVE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE AREA SATURDAY AND
SUNDAY. HIGH TEMPERATURES SATURDAY SHOULD RISE INTO THE LOW 90S
AGAIN FOR ABOUT THE SOUTHERN HALF OF THE OUTLOOK AREA...WITH HEAT
INDEX VALUES IN THE 95 TO 100 RANGE.  SUNDAY WILL BE EVEN
HOTTER...WITH HIGH TEMPERATURES IN THE LOW TO MID 90S...AND HEAT
INDEXES ALSO IN THE 95 TO 100 RANGE.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE...BUT
NOT CERTAIN...ALONG THE COLD FRONT DURING THE AFTERNOON AND EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. IT
IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST IOWA
OVERNIGHT.

In the hours before

Special weather statement, May 25, 10:07 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 PM CDT FRI MAY 25 2012

IAZ040>042-260330-
BUCHANAN-DELAWARE-DUBUQUE-
1007 PM CDT FRI MAY 25 2012

...STRONG THUNDERSTORM WITH SMALL HAIL...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MASONVILLE...OR 10 MILES WEST OF
MANCHESTER...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  DUNDEE AROUND 1015 PM CDT...
  MANCHESTER AROUND 1020 PM CDT...
  EDGEWOOD AROUND 1025 PM CDT...
  GREELEY...6 MILES NORTH OF DELAWARE...7 MILES NORTHWEST OF
  EARLVILLE AND 9 MILES SOUTHWEST OF COLESBURG AROUND 1030 PM CDT...

ONE HALF INCH DIAMETER HAIL AND A PERIOD OF VERY HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM.

LAT...LON 4248 9111 4239 9176 4259 9181 4265 9144
      4265 9117
TIME...MOT...LOC 0306Z 259DEG 30KT 4253 9161
Local storm report, May 25, 11:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1141 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             1 E IOWA CITY           41.66N 91.52W
05/25/2012  E0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            LARGEST HAIL WAS HALF INCH...BUT MOSTLY SMALLER.

&&

LE
Local storm report, May 26, 12:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             SSE TIPTON              41.77N 91.13W
05/25/2012  E0.75 INCH       CEDAR              IA   TRAINED SPOTTER

&&

LE
Local storm report, May 26, 12:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
05/26/2012  E50 MPH          BUCHANAN           IA   TRAINED SPOTTER

            ROAD CONSTRUCTION CONES AND SMALL TWIGS BLOWN AROUND.

&&

LE
Special weather statement, May 26, 12:07 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT SAT MAY 26 2012

IAZ053-065-066-068-ILZ015-260545-
CEDAR-CLINTON-JONES-ROCK ISLAND-SCOTT-
1207 AM CDT SAT MAY 26 2012

...LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOST NATION TO
DURANT...MOVING EAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  DONAHUE AND GRAND MOUND AROUND 1215 AM CDT...
  LONG GROVE...ELDRIDGE...WELTON AND DELMAR AROUND 1220 AM CDT...
  DEWITT AROUND 1225 AM CDT...
  CHARLOTTE AROUND 1230 AM CDT...
  MCCAUSLAND AROUND 1235 AM CDT...
  PORT BYRON AROUND 1240 AM CDT...

HAIL UP TO PENNY SIZE... GUSTY WINDS OF 30 TO 40 MPH AND BRIEF HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS.

LAT...LON 4203 9089 4203 9021 4179 9023 4178 9025
      4174 9024 4159 9025 4160 9114 4206 9114
      4206 9090
TIME...MOT...LOC 0506Z 270DEG 34KT 4202 9077 4165 9079
Special weather statement, May 26, 12:08 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT SAT MAY 26 2012

IAZ040-041-260600-
BUCHANAN-DELAWARE-
1208 AM CDT SAT MAY 26 2012

...STRONG GUSTY WINDS AND SMALL HAIL...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INDEPENDENCE...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WINTHROP AROUND 1215 AM CDT...
  AURORA AROUND 1220 AM CDT...
  LAMONT AND 7 MILES NORTH OF MASONVILLE AROUND 1225 AM CDT...
  DUNDEE AROUND 1235 AM CDT...
  9 MILES NORTH OF MANCHESTER AROUND 1240 AM CDT...
  EDGEWOOD AND GREELEY AROUND 1250 AM CDT...

HAIL UP TO PENNY SIZE... GUSTY WINDS OF 40 TO 50 MPH AND BRIEF HEAVY
RAIN CAN BE EXPECTED WITH THIS STORM.

LAT...LON 4265 9126 4249 9123 4240 9194 4264 9196
      4265 9188
TIME...MOT...LOC 0508Z 252DEG 28KT 4253 9181

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:02 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess58 min
May 26, 4:33 AM CDTSevere Thunderstorm WarningDVNStephenson27 min
May 26, 5:38 AM CDTSpecial Weather StatementDVNStephenson22 min
May 25, 7:49 PM CDTSpecial Weather StatementDVNBenton26 min
May 25, 10:07 PM CDTSpecial Weather StatementDVNDelaware23 min
May 26, 12:07 AM CDTSpecial Weather StatementDVNCedar, Clinton, Scott38 min
May 26, 12:08 AM CDTSpecial Weather StatementDVNBuchanan, Delaware52 min
May 26, 12:17 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware58 min
May 26, 2:22 AM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque113 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.